Skip to main content

Empirical Bayes Test Problem in Continuous One-parameter Exponential Families under Dependent Samples

Abstract

In this paper, we study the empirical Byes (EB) test problem in the continuous one-parameter exponential family under associated samples and strong mixing samples. Under mild regularity conditions, it is shown that the convergence rates of proposed EB test rules under associated or strong mixing samples are the same as that of EB test rules under independent observations.

This is a preview of subscription content, access via your institution.

References

  • Birkel, T. (1988). On the convergence rate in the central limit theorem for associated processes. Ann. Probab., 16, 1685–1698.

    MathSciNet  Article  MATH  Google Scholar 

  • Block, H.W., Savits, T.H. and Sharked, M. (1982). Some concepts of negative dependence. Ann. Probab., 10, 765–772.

    MathSciNet  Article  MATH  Google Scholar 

  • Chen, L. and Wei, L.S. (2004). The EB test problems for continuous one-parameter exponential family: in the case of NA samples (in Chinese). Mathematica Applicata., 39, 44–50.

    MathSciNet  Google Scholar 

  • Chen, L. and Wei, L.S. (2006). The EB estimation problem for continuous one-parameter exponential family: in the case of NA samples (in Chinese). J. Math. Study., 39, 44–50.

    MathSciNet  MATH  Google Scholar 

  • Deo, C.M. (1973). A note on empirical processes of strong-mixing sequences. Ann. Probab., 1, 870–875.

    MathSciNet  Article  MATH  Google Scholar 

  • Doukhan, P. (1987). Mixing: properties and examples. Springer, New York.

    Google Scholar 

  • Esary, J.D., Proschan, F. and Walkup, D.W. (1967). Association of random variables, with applications. Ann. Math. Statist., 38, 1466–1474.

    MathSciNet  Article  MATH  Google Scholar 

  • Joag-Dev, K. and Proschan, F. (1983). Negative association of random variables with applications. Ann. Statist., 11, 286–295.

    MathSciNet  Article  MATH  Google Scholar 

  • Johns, Jr. M.V. and Van Ryzin, J.R. (1972). Convergence rates for empirical Bayes two-action problems II: continuous case. Ann. Math. Statist., 43, 934–947.

    MathSciNet  Article  MATH  Google Scholar 

  • Lin, P.E. (1975). Rates of convergence in empirical Bayes estimation problems: continuous case. Ann. Statist., 3, 155–164.

    MathSciNet  Article  MATH  Google Scholar 

  • Rao, B.L.S.P. (1983). Nonparametric functional estimation. Academic Press, New York.

    MATH  Google Scholar 

  • Robbins, H. (1955) An empirical Bayes approach to statistics. Proceedings of the 3rd Berkeley Syrup. on Math. Statist. Prob., Vol. 1, pp. 157–163. University California Press, Berkeley.

  • Rosenblatt, M. (1956). A central limit theorem and a strong mixing condition. Proc. Natl. Acad. Sci. U.S.A., 42, 43–47.

    MathSciNet  Article  MATH  Google Scholar 

  • Roussas, G.G. (2000). Asymptotic normality of the kernel estimate of a probability density function under association. Statist. Probab. Lett., 50, 1–12.

    MathSciNet  Article  MATH  Google Scholar 

  • Singh, R.S. (1979). Empirical Bayes estimation in Lebesgue-exponential families with rates near the best possible rate. Ann. Statist., 7, 890–902.

    MathSciNet  Article  MATH  Google Scholar 

  • Su, C., Zhao, L.C. and Wang, Y.B. (1997). Moment inequalities and weak convergence for negatively associated sequences. Sci. in China (Ser. A), 40, 172–182.

    MathSciNet  Article  MATH  Google Scholar 

  • Wang, H.Y., Zhang, T. and Guo, P.J. (2008). The EB estimators of the parameter for the continuous one-parameter exponential family under PA samples (in Chinese). J. Northwest University, 38, 14–18.

    MathSciNet  MATH  Google Scholar 

  • Wei, L.S. (1989). The empirical Bayes test problems for continuous one-parameter family. Systems Science and Mathematical Sciences, 2, 369–384.

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Yongsong Qin.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lei, Q., Qin, Y. Empirical Bayes Test Problem in Continuous One-parameter Exponential Families under Dependent Samples. Sankhya A 77, 364–379 (2015). https://doi.org/10.1007/s13171-015-0075-6

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s13171-015-0075-6

Keywords and phrases.

  • Dependent sample
  • Continuous one-parameter exponential family
  • Empirical Bayes test rule
  • Convergence rate

AMS (2000) subject classification.

  • Primary 62C12
  • Secondary 62F12